Alert archive / Oklahoma / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Mar 25, 2010, 8:59 AM CDT for 4 counties in Oklahoma. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2010, 8:59 AM CDT (13:59 UTC)
- Expired
- Mar 25, 2010, 12:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craig County, OK, Delaware County, OK, Mayes County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 9:11 AM CDT | FLASH FLOOD | 1 E Adair, OK | FLOODING OF SEVERAL ROADS AROUND ADAIR AND A FEW MILES TO THE EAST. |
| Mar 25, 9:30 AM CDT | FLASH FLOOD | Miami, OK | SEVERAL ROADS CLOSED IN AND AROUND MIAMI. INITIAL FLOODING BEGAN CLOSE TO 930 AM. |
| Mar 25, 10:09 AM CDT | FLASH FLOOD | 8 N Wyandotte, OK | LOW WATER BRIDGE ON S670 RD AND E94 CLOSED DUE TO FLASH FLOODING. |
| Mar 25, 11:20 AM CDT | FLASH FLOOD | 2 W Bernice, OK | SHERIFF OFFICE REPORTED WATER OVER THE JUNCTION OF HIGHWAY 85A AND 85 WEST OF BERNICE. |
| Mar 25, 12:02 PM CDT | FLASH FLOOD | 2 S Quapaw, OK | HWY 69A AT RAILROAD OVERPASS, FLOODED WITH 12 INCHES OF WATER. ODOT IN PROCESS OF CLOSING AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
231
WGUS54 KTSA 251359
FFWTSA
OKC035-041-097-115-251745-
/O.NEW.KTSA.FF.W.0001.100325T1359Z-100325T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
859 AM CDT THU MAR 25 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
NORTHERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA
NORTHEASTERN MAYES COUNTY IN NORTHEAST OKLAHOMA
OTTAWA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1245 PM CDT
* AT 847 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF MODERATE TO HEAVY RAIN COVERING A LARGE POTION OF OTTAWA
COUNTY...WESTERN PORTIONS OF CRAIG AND MAYES COUNTIES AND NORTHERN
PORTIONS OF DELAWARE COUNTY. THIS AREA OF RAIN IS DRIFTING SLOWLY TO
THE SOUTH SOUTHEAST. RADAR AND OBSERVATIONS INDICATE THAT ONE TO 2
INCHES OF RAIN HAS FALLEN OVER PORTIONS OF OTTAWA COUNTY DURING THE
NIGHT AND EARLY MORNING. ANOTHER HALF TO ONE INCH OF RAIN WILL BE
POSSIBLE THROUGH 12 NOON. THE GREATEST RAINFALL APPEARS TO BE FROM
NEAR NARCISSA TO WYANDOTTE.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...BIG CABIN...AFTON...WYANDOTTE...BERNICE...CLEORA...
KETCHUM...PENSACOLA...LANGLEY...DISNEY...GROVE...SPAVINAW...
CHLOETA...SALINA...JAY AND MAYSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS.
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING. RESIDENTS LIVING ALONG STREAMS...CREEKS AND DRAINAGE
DITCHES SHOULD BE READY TO TAKE IMMEDIATE ACTION IF FLOODING IS
OBSERVED.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
&&
LAT...LON 3699 9463 3648 9462 3638 9459 3625 9531
3700 9515
$$2 follow-up statements
843
WGUS74 KTSA 251617
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1117 AM CDT THU MAR 25 2010
OKC035-041-097-115-251745-
/O.CON.KTSA.FF.W.0001.000000T0000Z-100325T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE OK-CRAIG OK-OTTAWA OK-MAYES OK-
1117 AM CDT THU MAR 25 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
NORTHEASTERN MAYES...OTTAWA...EASTERN CRAIG AND NORTHERN DELAWARE
COUNTIES...
AT 1109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROAD AREA OF HEAVY RAIN ALONG A LINE EXTENDING FROM WYANDOTTE TO
JAY...MOVING SOUTHEAST AT 5 MPH. RADAR INDICATES THAT 2 TO 4 INCHES
OF RAIN MAY HAVE FALLEN OVER PORTIONS OF SOUTHERN OTTAWA COUNTY AND
NORTHERN DELAWARE COUNTY THROUGH 11 AM. ANOTHER INCH OF RAIN WILL BE
POSSIBLE THROUGH 1245 PM CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE JAY...GROVE AND MAYSVILLE.
RAINFALL IS DIMINISHING NORTHWEST OF INTERSTATE 44 AND THAT TREND IS
EXPECTED TO CONTINUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS.
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
&&
LAT...LON 3699 9463 3648 9462 3638 9459 3625 9531
3700 9515
$$154
WGUS74 KTSA 251745
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT THU MAR 25 2010
OKC035-041-097-115-251752-
/O.EXP.KTSA.FF.W.0001.000000T0000Z-100325T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE OK-CRAIG OK-OTTAWA OK-MAYES OK-
1245 PM CDT THU MAR 25 2010
...THE FLASH FLOOD WARNING FOR NORTHEASTERN MAYES...OTTAWA...EASTERN
CRAIG AND NORTHERN DELAWARE COUNTIES EXPIRES AT 1245 PM CDT...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LIGHT RAIN OVER THE
AREA IS EXPECTED TO END BY MID AFTERNOON.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3699 9463 3648 9462 3638 9459 3625 9531
3700 9515
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 8:35 AM CDT, 24 minutes earlier.
Area forecast discussion, Mar 25, 8:35 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 835 AM CDT THU MAR 25 2010 ...UPDATE... .DISCUSSION... DID A QUICK UPDATE TO MATCH UP THE POPS WITH THE PRECIPITATION PATTERNS. UPPER LOW MOVING ACROSS THE SOUTHERN PART OF OKLAHOMA WILL SHOULD CONTINUE TO GENERATE PRECIPITATION OVER THE EASTER OKLAHOMA AND NORTHWESTERN ARKANSAS. RADAR INDICATES PRECIPITATION STARTING TO END IN SOUTH CENTRAL KANSAS. THIS MATCHES PRETTY WELL WITH NAM...WHICH WILL BE MODEL OF THE MORNING...AT LEAST. NAM DIMINISHES PRECIPITATION LATER THIS MORNING FROM THE WEST...AND ENDS THE RAIN OVER MOST OF EASTERN OKLAHOMA EARLY THIS AFTERNOON. RAIN EXPECTED TO EVERYWHERE BY EVENING. THIS IS CONSISTENT WITH NAM FORECAST...AND HAVE POPS LOWERING THIS AFTERNOON...AND KEEPING CURRENT FORECAST OF NO RAIN TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... TUL 58 34 66 53 / 90 0 0 10 FSM 56 36 65 42 / 90 0 0 10 MLC 55 36 68 50 / 70 0 0 10 BVO 60 30 66 49 / 80 0 0 10 FYV 53 27 62 44 / 90 0 0 10 BYV 53 31 60 43 / 90 0 0 10 MKO 55 35 65 47 / 90 0 0 10 MIO 56 32 65 47 / 100 0 0 10 F10 57 36 66 51 / 80 0 0 10 HHW 56 38 67 49 / 30 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...02 LONG TERM....99
Hazardous weather outlook, Mar 25, 5:13 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
513 AM CDT THU MAR 25 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-252200-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
513 AM CDT THU MAR 25 2010
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED...SPREADINDEX=36.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.
DISCUSSION...
UPPER LEVEL LOW PRESSURE MOVING ACROSS SOUTHERN OKLAHOMA WILL
RESULT IN PERIODS OF RAIN ALONG WITH A FEW THUNDERSTORMS THIS
MORNING. THE HEAVIEST RAINFALL WILL BE ACROSS PARTS OF NORTHEAST
OKLAHOMA AND FAR NORTHWEST ARKANSAS. THE RAIN WILL END LATER THIS
AFTERNOON AND SKIES WILL CLEAR FROM WEST TO EAST. TEMPERATURES
CLIMBING TO 55 TO 60 ALONG WITH WEST WINDS OF 10 TO 20 MILES AN
HOUR WILL RESULT IN A LIMITED FIRE DANGER ACROSS PARTS OF EASTERN
OKLAHOMA AND WEST CENTRAL ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
HIGH WIND POTENTIAL.
SUNDAY THROUGH TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
EXTENDED DISCUSSION...
ANOTHER STORM SYSTEM SIMILAR TO THE ONE CURRENTLY AFFECTING THE
AREA WILL MOVE INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
SATURDAY. SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY THIS
SYSTEM...AND STRONG SOUTHERLY WINDS IN ADVANCE OF THE SYSTEM WILL
LEAD TO AN INCREASED FIRE DANGER.
WARM TEMPERATURES WILL THEN DEVELOP NEXT WEEK...WITH INCREASING
SOUTHERLY WINDS BY MIDWEEK. FIRE DANGER MAY REACH MORE CRITICAL
LEVELS BY THE MIDDLE OF NEXT WEEK AS AFTERNOON HUMIDITIES WILL BE
IN THE 25 TO 35 PERCENT RANGE.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 10:38 PM CDT | Special Weather Statement | TSA | Tulsa | 67 min |
| Mar 25, 9:42 AM CDT | Flash Flood Warning | TSA | Mayes | 3 hr |
| Mar 25, 10:01 AM CDT | Areal Flood Advisory | TSA | Cherokee, Haskell, Muskogee, Sequoyah | 59 min |
| Mar 25, 11:02 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware | 2 hr |
| Mar 25, 2:59 PM CDT | River Flood Warning | TSA | Ottawa | 36 hr |
| Mar 25, 3:00 PM CDT | River Flood Warning | TSA | Ottawa | 23 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.